Drought, Angelina
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Angelina forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 31.255, -94.612 (the zone’s center; the record gives no point)
Drought conditions improved markedly across Northeast Texas for the first month of 2012. Several systems affected the region during the month, some of which brought widespread rainfall to the eastern half of the state.
Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Drought conditions improved markedly across Northeast Texas for the first month of 2012. Several systems affected the region during the month, some of which brought widespread rainfall to the eastern half of the state. Rainfall amounts ranged from near 2 to 4 inches near the Interstate 20 corridor of Northeast Texas, to upwards of 5 to 8 inches along and north of the Interstate 30 corridor and across Deep East Texas near the Sam Rayburn Reservoir and Toledo Bend Reservoir. D2 Severe and D3 Extreme Drought conditions remained however throughout the month across most all of Northeast Texas.
The following are a few selected cities across Northeast Texas with their January rainfall totals and departures from normal as well as the 2012 rainfall totals and departures from normal.
Tyler January rainfall was 3.25. The departure from normal was +0.19.|Tyler yearly rainfall was 3.25. The departure from normal was +0.19.|Longview January rainfall was 3.37. The departure from normal was +0.05.|Longview yearly rainfall was 3.37. The departure from normal was +0.05.|Lufkin January rainfall was 5.32. The departure from normal was +1.14.|Lufkin yearly rainfall was 5.32. The departure from normal was +1.14.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 31, 9:46 PM CST, 2 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 946 PM CST SAT DEC 31 2011 .DISCUSSION... THE COLD FRONT IS ON THE WAY AND JUST A COUPLE OF COUNTIES OUTSIDE OF OUR SE OK MCCURTAIN. OUR UPPER AIR SOUNDING SHOWS SHALLOW MOISTURE REMAINS UP ONLY A FEW THOUSAND FEET AND WITH THE QUICK PACE OF THE FRONT...WE HAVE SHAVED BACK OF THE SLIGHT CHANCE POP LATER TONIGHT MAINLY ALONG I-30 AND PARTS OF NE TX. THE NEW 00Z NAM DOESN'T EVEN GIVE OUR AREA A SHOT BEFORE DAYBREAK. WE HAVE LOADED IN NEW NAM WINDS AND HAVE RAISED TEMPS IN ALL LOCALES AT LEAST A DEGREE OR TWO. IN ADDITION...WE DO HAVE SOME PATCHY AREAS OF DENSE FOG ALREADY THIS EVENING IN DE QUEEN...WHICH SHOULD BE SHORT LIVED UNTIL AROUND MIDNIGHT AND THEN ACROSS MUCH OF TOLEDO BEND COUNTRY OVER INTO NATCHITOCHES...WHICH MAY LINGER ALL NIGHT IN LIGHT OF THE FIREWORK PARTICULATES. ALOFT...WE HAVE A GOOD BIT OF WIND WITH 25 TO 30 KTS OUT OF THE SW ON OUR VAD WIND PROFILER. IT/S JUST DAMP AREAS THAT HAVE MANAGED TO BE SHELTERED FROM THE SW FLOW THAT ARE AND HAVE DEVELOPED THE FOG. WE WILL MONITOR FOR ADDITIONAL UPDATES THIS EVENING. /24/ && .AVIATION... IFR/LOW MVFR CIGS CONTINUE TO SPREAD NE THIS EVENING ACROSS PORTIONS OF SAM RAYBURN COUNTRY OF DEEP E TX...AS WELL AS MUCH OF NCNTRL LA. AREAS OF FG ARE ALSO DEVELOPING ACROSS THE SRN SECTIONS OF NCNTRL LA AS WELL...BUT AM NOT EXPECTING THESE DETERIORATING VSBYS TO SPREAD AS FAR N AS THE I-20 CORRIDOR...AS STRONG BOUNDARY LAYER WINDS OF 15-20KTS WILL VEER MORE WSW OVERNIGHT IN ADVANCE OF A STRONG COLD FRONT. THIS FRONT...ANALYZED FROM WRN MO...INTO E/SE OK ALONG A MLC TO AGR LINE...AND INTO N TX ALONG A GYI...TO MWL LINE...WILL MAKE RAPID PROGRESS SE INTO THE REGION TONIGHT...NEARING THE I-30 CORRIDOR OF NE TX AROUND 06Z SUNDAY...TO A LFK/SHV/ELD LINE AROUND 09Z...AND EXITING THE SE SECTIONS OF NCNTRL LA BY 12Z. THESE LOW CIGS SHOULD REMAIN JUST SE OF A LFK...TO MNE...TO ELD LINE THROUGH 06Z...BEFORE MUCH DRIER AIR BEHIND THE FROPA MIXES THE LOW CIGS/REDUCED VSBYS QUICKLY E. THUS...VFR CONDITIONS WILL RETURN TO NCNTRL LA BY 12Z SUNDAY WITH THE FROPA. COULD SEE SOME THIN CIRRUS WORK ITS WAY SE INTO THE REGION BY 18Z...BUT OTHERWISE...SKC WILL PREVAIL. SSW WINDS 5-10KTS TONIGHT AHEAD OF THE FRONT WILL VEER NNW 8-12KTS...WITH OCCASIONAL HIGHER GUSTS TO 18KTS BEHIND THE FROPA. /15/ && .PREV DISCUSSION... /ISSUED 302 PM CST SAT DEC 31 2011/ DISCUSSION... CLOUDS MOVED INTO THE SOUTH PART OF THE CWA LATE THIS MORNING AND EARLY AFTERNOON...BEFORE THE SUN BEGAN TO WORK ON THEM AND CREATE SOME HOLES IN THE CLOUDINESS. WE SHOULD SEE PARTLY TO MOSTLY CLOUDY CONDITIONS AGAIN TONIGHT DURING THE EVENING AHEAD OF A COLD FRONT...THAT WILL MOVE THROUGH THE AREA FROM NORTHWEST TO SOUTHEAST LATE TONIGHT AND SUNDAY MORNING. IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE...A STRONG SHORT WAVE OVER KANSAS AND NEBRASKA WILL MOVE EAST AND DEEPEN CARVING OUT A DEEP LONG WAVE TROUGH OVER THE EASTERN U.S. BY SUNDAY NIGHT AND MONDAY MORNING. THIS SHORT WAVE WILL USHER IN A STRONG COLD FRONT THAT WILL MOVE THROUGH THE FOUR STATE AREA LATE TONIGHT AND SUNDAY MORNING. WILL CONTINUE WITH THE 20 PERCENT POPS THAT WERE ALREADY IN THE FORECAST FOR LATE TONIGHT OVER THE SOUTHEAST HALF OF THE FORECAST AREA...MAINLY SOUTHEAST OF A LINE FROM EL DORADO AR TO TYLER TX. THIS LOW POPS ARE DUE TO A LACK OF UPPER LEVEL SUPPORT FOR RAIN...AND SHALLOW MOISTURE. ISOLATED SHOWERS ARE ABOUT ALL THAT CAN BE EXPECTED FROM THIS FRONTAL SYSTEM. WILL REMOVE THE CHANCE OF RAIN FROM THE WEDNESDAY AND WEDNESDAY NIGHT TIME FRAME BECAUSE THE MODELS LOOK TOO DRY FOR ANY PRECIPITATION TO OCCUR...AND AGAIN THE UPPER LEVEL SUPPORT LOOKS WEAK. THE GFS MODEL IS HINTING AT A MAJOR PATTERN CHANGE IN THE UPPER LEVELS OF THE ATMOSPHERE BY LATE NEXT WEEK...IN THE FRIDAY AND SATURDAY TIME PERIOD. THE GFS IS INDICATING A LARGE UPPER LEVEL TROUGH WILL DEVELOP OVER THE WESTERN U.S...WHICH WOULD PUT THE FOUR STATE AREA BACK IN A WET WEATHER PATTERN. THIS REMAINS TO BE SEEN..BUT BEARS WATCHING OVER THE NEXT WEEK. WILL INCLUDE A 20 PERCENT POP FOR THE ENTIRE CWA FOR FRIDAY NIGHT AND SATURDAY. WILL GO CLOSE TO THE MAV AND MEX MOS ON TEMPERATURES FOR THE COMING WEEK..EXCEPT FOR SUNDAY...WHERE THE MAX TEMPERATURES WERE FORECASTED TO BE A CATEGORY UNDER THE MAV MOS BECAUSE THE MET MOS WAS CONSISTENTLY COOLER THAN THE MAV MOS. WINDS WILL PICK UP OUT OF THE NORTHWEST LATE TONIGHT AND SUNDAY...BUT ARE EXPECTED TO STAY BELOW LAKE WIND ADVISORY CRITERIA AT THIS TIME. /03/ AVIATION... MIX OF MVFR AND VFR CIGS WAS PRESENT THIS AFTERNOON ACROSS THE FOUR STATE REGION. CONDITIONS SHOULD IMPROVE TO VFR BY 01/00Z MOST LOCATIONS. ISOLATED SHOWERS POSSIBLE TONIGHT AFTER 04Z...ALONG A RAPIDLY SOUTHEAST MOVING COLD FRONT. FLIGHT CONDITIONS MAY BRIEFLY LOWER TO MVFR IN AND AROUND THE CONVECTION. SURFACE WIND SOUTH TO SOUTHEAST TODAY 8 TO 12 KTS...BECOMING NORTHWEST TONIGHT BEHIND THE COLD FRONT WITH SPEEDS OF 6 TO 10 KNOTS...AND NORTHERLY 10 TO 15 KNOTS WITH GUSTS TO 20 KTS SUNDAY. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 48 62 32 56 27 / 20 10 0 0 0 MLU 49 64 33 54 24 / 20 10 0 0 0 DEQ 40 59 26 53 18 / 10 0 0 0 0 TXK 43 60 31 53 26 / 10 10 0 0 0 ELD 44 61 30 54 22 / 20 10 0 0 0 TYR 43 60 30 55 29 / 10 10 0 0 0 GGG 45 62 31 56 25 / 10 10 0 0 0 LFK 50 65 33 58 29 / 20 10 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 24/15
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1140 AM CST SAT DEC 31 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-011200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1140 AM CST SAT DEC 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The national radar mosaic for the moment the first event began.
21 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, January 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 356001, 356002, 356003, 356005, 356006, 356007, 356008, 356009, 356010, 356011, 356013, 356014, 356015, 356016, 356017, 356018, 356019, 356021, 356022, 356023, 356024.